×

zbMATH — the first resource for mathematics

Equivelar toroids with few flag-orbits. (English) Zbl 07308717
Toroids are generalisations of maps on the torus to higher dimensions. To be more specific, an \((n+1)\)-toroid is a quotient of a tessellation of the n-dimensional Euclidean space with a lattice group.
The classification of regular and chiral toroids of any rank was completed by P. McMullen and E. Schulte [Adv. Math. 117, No. 1, 17–51 (1996; Zbl 0847.52010)]. In particular, they showed that there exist no chiral toroids of rank greater than 3. Furthermore, M. I. Hartley et al. showed for \(n\ge 2\), the only Euclidean space form that admits chiral tessellations is the \(n\)-torus and proved this is only possible when \(n = 2\) (see [Can. J. Math. 51, No. 6, 1230–1239 (1999; Zbl 0965.51008)]). In [Discrete Comput. Geom. 48, No. 4, 1110–1136 (2012; Zbl 1263.51016)], I. Hubard et al. studied properties of the automorphism groups of equivelar toroids and classified all equivelar toroids of ranks 3 and 4 into families according to their symmetry types.
The present nice paper gives a classification of equivelar \((n+1)\)-toroids with at most \(n\) orbits. In particular, a classification of 2-orbit \((n+1)\)-toroids is discussed. Symmetry types of families of equivelar \((n+1)\)-toroids with at most \(n\) orbits are also determined.
MSC:
51B15 Laguerre geometries
52C22 Tilings in \(n\) dimensions (aspects of discrete geometry)
51F15 Reflection groups, reflection geometries
51M20 Polyhedra and polytopes; regular figures, division of spaces
Software:
GAP
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Brehm, U.; Kühnel, W., Equivelar maps on the torus, Eur. J. Comb., 29, 8, 1843-1861 (2008) · Zbl 1160.52010
[2] Conder, MDE, Regular maps and hypermaps of Euler characteristic \(-1\) to \(-200\), J. Comb. Theory Ser. B, 99, 2, 455-459 (2009) · Zbl 1205.05106
[3] Conder, M.; Dobcsányi, P., Determination of all regular maps of small genus, J. Comb. Theory Ser. B, 81, 2, 224-242 (2001) · Zbl 1028.05045
[4] Coxeter, HSM, Regular Polytopes (1973), New York: Dover, New York · Zbl 0031.06502
[5] Coxeter, H.S.M., Moser, W.O.J.: Generators and Relations for Discrete Groups. Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 14. Springer, New York (1972) · Zbl 0239.20040
[6] Cunningham, G.; Del Río-Francos, M.; Hubard, I.; Toledo, M., Symmetry type graphs of polytopes and maniplexes, Ann. Comb., 19, 2, 243-268 (2015) · Zbl 1327.52019
[7] Dixon, J.D., Mortimer, B.: Permutation Groups. Graduate Texts in Mathematics, vol. 163. Springer, New York (1996) · Zbl 0951.20001
[8] Hartley, MI; McMullen, P.; Schulte, E., Symmetric tessellations on Euclidean space-forms, Can. J. Math., 51, 6, 1230-1239 (1999) · Zbl 0965.51008
[9] Hubard, I., Two-orbit polyhedra from groups, Eur. J. Comb., 31, 3, 943-960 (2010) · Zbl 1186.68502
[10] Hubard, I.; Orbanić, A.; Pellicer, D.; Ivić Weiss, A., Symmetries of equivelar 4-toroids, Discrete Comput. Geom., 48, 4, 1110-1136 (2012) · Zbl 1263.51016
[11] Jones, GA; Singerman, D., Theory of maps on orientable surfaces, Proc. Lond. Math. Soc., 37, 2, 273-307 (1978) · Zbl 0391.05024
[12] Jones, G., Singerman, D.: Maps, hypermaps and triangle groups. In: The Grothendieck Theory of Dessins d’Enfants (Luminy 1993). London Mathematical Society Lecture Note Series, vol. 200, pp. 115-145. Cambridge University Press, Cambridge (1994) · Zbl 0833.20045
[13] Matoušek, J.: Lectures on Discrete Geometry. Graduate Texts in Mathematics, vol. 212. Springer, New York (2002) · Zbl 0999.52006
[14] McMullen, P.; Schulte, E., Higher toroidal regular polytopes, Adv. Math., 117, 1, 17-51 (1996) · Zbl 0847.52010
[15] McMullen, P., Schulte, E.: Abstract Regular Polytopes. Encyclopedia of Mathematics and its Applications, vol. 92. Cambridge University Press, Cambridge (2002) · Zbl 1039.52011
[16] Orbanić, A.; Pellicer, D.; Ivić Weiss, A., Map operations and \(k\)-orbit maps, J. Comb. Theory Ser. A, 117, 4, 411-429 (2010) · Zbl 1197.51005
[17] Ratcliffe, J.G.: Foundations of Hyperbolic Manifolds. Graduate Texts in Mathematics, vol. 149. Springer, New York (2006) · Zbl 1106.51009
[18] GAP—Groups, Algorithms, and Programming. Version 4.8.6 (2016). http://www.gap-system.org
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.